Drought, Camp
- When
- August 2, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Severe drought conditions developed during the first week of August across much of Camp, Upshur, Gregg, and Cass Counties in Northeast Texas, as much above normal temperatures and below normal rainfall was observed throughout July, carrying over into August. July monthly rainfall totals ranged from an inch and a half to two inches across much of these areas, with isolated higher amounts in…
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe drought conditions developed during the first week of August across much of Camp, Upshur, Gregg, and Cass Counties in Northeast Texas, as much above normal temperatures and below normal rainfall was observed throughout July, carrying over into August. July monthly rainfall totals ranged from an inch and a half to two inches across much of these areas, with isolated higher amounts in excess of three inches noted. This dryness was only exasperated by the multiple days of 100+ degree temperatures recorded between July 16th-26th, with temperatures exceeding 105 degrees on the 19th-22nd. As a result of the (near) record heat and dryness, burn bans were in effect for the latter half of July, and continued throughout August for these areas. After a temporary reprieve from severe drought across Camp and Upshur Counties during Mid-July, a second period of severe drought again affected and continued over these areas throughout August, as monthly rainfall amounts only ranged from a half inch to around two inches, some one to two inches below normal. With much of the month also experiencing temperatures in the upper 90s to near 100 degrees, extreme drought conditions (D3) were depicted across Western Cass, Eastern Camp, and Eastern Upshur Counties throughout much of August, beginning with the August 9th issuance of the U.S. Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 1, 10:40 PM CST, 1 hour 20 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1140 PM CDT Wed Aug 1 2018 .AVIATION... For the ArkLaTex, SKC overnight with light NE or mostly calm SFC wind. Aloft, NE winds run up to about 10kft and then back to NW/W all at speeds of 10-20KT. After a good day drying out any daybreak BR should be fairly limited if at all. SFC winds NE/E for Thursday less than 10KT with a few CU. Little change for us Friday, but the sea breeze could bring in some late day thunder this wknd. /24/ && .PREV DISCUSSION... /issued 1013 PM CDT Wed Aug 1 2018/ UPDATE... To raise overnight lows in a handful of sites and clear sky out. SHORT TERM... Currently temperatures are ranging in the 70s for many locales and a few lower 80s for the warmest readings where the light NE wind is mixing the air a bit. Our skies are clear to mostly clear with just some lingering clouds over Toledo Bend moving SW. The dew points do support a cooler night for several spots, but we may have been a little too cool in some cases. No other changes needed at this time. /24/ PREV DISCUSSION... /issued 213 PM CDT Wed Aug 1 2018/ SHORT TERM... Cold front across extreme southern cwa. Isold popcorn showers just beginning to develop near front, but movg swd and thus do not expect any early eve pops but will monitor. Elsewhere, fairwx cumulus has developed which should diminish well before sundown. As dewpoints to continue to gradually lower or remain steady from current readings mainly in upper 50s to mid 60s, do not expect the fog we received at some locations this mrng. Coolest night we have had in awhile in store for tonight, and lows tomorrow night to remain mostly in the mid to upper 60s not only areawide, but likely extending swd to near the coast. Despite aftn temps making it to the lower to middle 90s, these lowered humidities will result in no additional heat index factor. The frontal boundary will continue to wash out as it stalls once again near the MS Delta region./07/. LONG TERM.../Friday morning through Tuesday Night/ An upper trough will remain centered across the ArkLaTex through Saturday night before being cut off by building ridge of high pressure. Rain chances will be isolated through the weekend and mainly focused across northeast Louisiana and southern Arkansas. Southern extension of trough to drift west along the periphery of the upper-ridge, allowing for widely scattered afternoon showers and thunderstorms across deep east Texas and west-central Louisiana on Tuesday. A cold front will push south across the region on Tuesday night bringing increased rain chances across the I-30 corridor. Precipitation expected to shift south across the entire ArkLaTex on Wednesday. Temperatures to range from highs in the mid 90s to lows in the mid 70s each day through the extended forecast period. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 93 68 95 / 0 0 0 0 MLU 66 91 67 93 / 0 0 0 10 DEQ 60 92 64 94 / 0 0 0 0 TXK 63 92 66 94 / 0 0 0 0 ELD 62 92 65 93 / 0 0 0 0 TYR 67 94 67 96 / 0 0 0 0 GGG 66 93 67 95 / 0 0 0 0 LFK 66 93 68 95 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/07/05
Hazardous Weather Outlook National Weather Service Shreveport LA 547 AM CDT Wed Aug 1 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 547 AM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to widely scattered thunderstorms will be possible during the daytime hours each day Friday through Monday, especially east of a line from Tyler Texas to De Queen Arkansas. However, the best chances for storms will generally be over North Central Louisiana. Severe weather is not expected at this time, but the strongest storms may produce gusty winds, heavy downpours, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 09
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 776042, 776043, 776044, 776045.